7 doctors weighed in:
Are upset stomach and constipation normal after starting to use iron supplements?
7 doctors weighed in

Dr. Helle Lukk
Family Medicine
3 doctors agree
In brief: Yes
Constipation when using iron products is very common, but it also depends on diet, activity and fluid intake.
All of these help to lessen symptoms of constipation overall. Having a high fiber diet also helps. If you have significant constipation when using iron- be sure to talk to your doctor to see if you have other options.

In brief: Yes
Constipation when using iron products is very common, but it also depends on diet, activity and fluid intake.
All of these help to lessen symptoms of constipation overall. Having a high fiber diet also helps. If you have significant constipation when using iron- be sure to talk to your doctor to see if you have other options.
Dr. Helle Lukk
Dr. Helle Lukk
Thank
Dr. Jack Hinkle
Family Medicine
1 doctor agrees
In brief: Yes
Both of these are common side effects to the use of iron supplements and can be a challenge to there effective use.

In brief: Yes
Both of these are common side effects to the use of iron supplements and can be a challenge to there effective use.
Dr. Jack Hinkle
Dr. Jack Hinkle
Thank
Dr. Jeffrey Crespin
Internal Medicine - Gastroenterology
1 doctor agrees
In brief: Yes
Iron frequently leads to upset stomach and constipation.
Although iron can be dosed up to 3 x per day. Most patients cannot tolerate that often due to the abdominal pain that it causes. Sometimes adding vitamin c helps with iron absorption.

In brief: Yes
Iron frequently leads to upset stomach and constipation.
Although iron can be dosed up to 3 x per day. Most patients cannot tolerate that often due to the abdominal pain that it causes. Sometimes adding vitamin c helps with iron absorption.
Dr. Jeffrey Crespin
Dr. Jeffrey Crespin
Thank
Get help from a real doctor now
Dr. Vicken Poochikian
Board Certified,
38 years in practice
2M people helped
Continue
108,000 doctors available
Read more answers from doctors